MAUDE Adverse Event Report: ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER LASER PROBES; INSTRUMENT, VITREOUS ASPIRATION AND CUTTING, AC-POWERED

ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER LASER PROBES; INSTRUMENT, VITREOUS ASPIRATION AND CUTTING, AC-POWERED
Catalog Number 8065752556
Medical Device Problem Code Fitting Problem (2183)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that an ophthalmic illumination laser probe did not enter the cannula during a surgery.The surgery was completed after replacing the laser probe with another one.There was no patient harm.
 
Additional Manufacturer Narrative
The product under investigation is not a serviceable device.Therefore, a service record review was not performed.However, the product was returned for evaluation.The manufacturing device history record (dhr) was reviewed.The dhr was completed and reviewed by qa to ensure that the product was manufactured in compliance with the device master record.Based on qa assessment, the product met specifications.A review for complaints reported against this lot/batch/serial number was performed.There were no similar complaints were reported for the product lot/batch/serial under investigation.The ophthalmic laser probe was received for evaluation.A visual assessment of the returned sample revealed a small metal piece on the nitinol.The root cause of the reported event is attributed to a small metal piece on the nitinol.However, as to how or when the nitinol became nonconforming remains inconclusive.Manufacturer will continue to monitor data for evidence of adverse trending and take further action, as appropriate.The manufacturer internal reference number is: (b)(4).

Brand Name
LASER PROBES
Common Device Name
INSTRUMENT, VITREOUS ASPIRATION AND CUTTING, AC-POWERED
Manufacturer (Section D)
ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER
15800 alton parkway
irvine CA 92618
Manufacturer (Section G)
ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER
15800 alton parkway
irvine CA 92618
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key13084574
Report Number2028159-2021-01527
Device Sequence Number5734547
Product Code HQE
UDI-Device Identifier00380657525560
UDI-Public00380657525560
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K946135
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2022
Device Catalogue Number8065752556
Device Lot Number13N2XX
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/06/2021
Supplement Date Received by Manufacturer03/03/2022
Initial Report FDA Received Date12/24/2021
Supplement Report FDA Received Date03/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CONSTELLATION VISION SYSTEM
Patient SexUnknown